Thunderstorm Wind, Tarrant
- When
- July 12, 2:27 AM CST
- Where
- Tarrant County, 2.71 mi SE of Grapevine
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.900, -97.050
The DFW ASOS reported a wind gust of 61 mph.
A complex of storms moving south out of Oklahoma produced an intense outflow boundary that surged through the Metroplex. Severe wind gusts were measured at several airports across North Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A complex of storms moving south out of Oklahoma produced an intense outflow boundary that surged through the Metroplex. Severe wind gusts were measured at several airports across North Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 11, 10:43 PM CST, 3 hours 44 minutes earlier.
Area Forecast Discussion National Weather Service Fort Worth TX 1143 PM CDT Sat Jul 11 2020 .SHORT TERM... /NEW/ Update: The ongoing forecast trends are in good shape at this hour. Widespread convection is ongoing in Oklahoma as expected, which is still on track to move southward and affect some of our north/northeastern zones through the overnight and early morning hours. While some weakening of presently severe convection should occur, a few strong gusts may be observed in North Texas along consolidated outflow, which could potentially occur well ahead of convection itself. Lingering showers and some cloud cover should remain across North Texas during the morning hours, which may delay diabatic heating for the first half of the day. However, most of the area is still expected to reach Heat Advisory criteria this afternoon as skies steadily clear. Additional convection or a remnant MCV may move out of the Texas Panhandle region early Monday morning, perhaps resulting in some additional chances for isolated showers across our northwestern zones. However, will not include any mention in the public forecast yet as this potential is on the low side. Another day of widespread 105+ heat indices should occur Monday, and the Heat Advisory presently runs through 8 PM that evening. -Stalley Previous Discussion: /Tonight through Sunday/ The primary uncertainty in the forecast concerns the convection that is currently firing across the TX Panhandle and southeastern Kansas. Northerly flow aloft prevails around the upper level high to our west. While the atmosphere over North and Central Texas is certainly unfavorable for surface based convection, models do indicate that moistening near 600-700 mb will occur by daybreak as the remnant convection moves into the region. This will yield a small amount of elevated instability. The best chances for any measurable or appreciable rainfall will be over the northeastern counties where PoPs of 30% will continue. We still believe that any strong or severe convection will remain to the northeast of the CWA where the environment will be more favorable for the maintenance of vigorous convection and/or an MCS into Sunday morning due to higher amounts of low level instability. Farther to the west (essentially along and north of the I-20 corridor) have mentioned a slight chance of showers or storms around daybreak. Again most of this activity will be elevated (bases around 9000 ft) and more virga than measurable rainfall. With the track of an MCS to our northeast, we may still see an outflow boundary/wind shift across the northern counties in the morning. That combined with morning cover could impact temperatures later in the day. However, models are insistent on westerly flow developing above the surface as a shortwave pulls away into the Midwest. This would certainly be a favorable direction for downslope subsidence with many locations eclipsing the century mark in the afternoon. These temperatures combined with the humidity will push heat indices to 105 to 112 degrees. Sunday night should be quiet and the prospects of more convection moving down from the plains into our CWA in northerly flow aloft look more remote. Thus it should be a quiet and uneventful night. Low temperatures will continue to be muggy and only range from the mid 70s to near 80 degrees. Finally (and this is merely a formality) we have extended the heat advisory into Monday for the entire area. TR.92 && .LONG TERM.../Issued 122 PM CDT Sat Jul 11 2020/ /Sunday Night through Saturday/ Our persistent upper level high pressure ridge will remain sprawled over the Southern Rockies and Plains States through most of the upcoming workweek. This will ensure a run of the hottest temperatures our area has seen so far this summer. Fortunately, some subtle weakening and retrogression of the ridge should (hopefully) allow highs to dip below the century mark across much of the region after Wednesday. The sensible effect of this change will be minimal, unfortunately - it'll still feel quite hot. The 12z GFS and NAM runs still advertise a weak shortwave sliding southeastward across Oklahoma Sunday night, with both models suggesting the development of renewed nocturnal convection over the Sooner State. It's unlikely that any of this activity will make it into our northern counties, but not completely out of the question given its projected movement. Have kept silent 10% PoPs going across the Red River counties for late Sunday night to cover this small possibility. Some residual cloudcover may temporarily hold down Monday morning temperatures across the northeasternmost counties, but these clouds should dissipate before Noon. The remainder of the forecast - Monday through Saturday - will feature dry and unremittingly hot conditions, as upper ridging hangs tough. High temperatures at or above 100 should be widespread Monday and Tuesday, but are advertised to recede to the westernmost counties from Wednesday onward through the remainder of the period, as the upper high axis weakens and retrogrades toward a CO/NM line. At the same time, afternoon dewpoints in the 60s (and even upper 50s far west) will become more prevalent toward the mid/later portion of the week, which should take a little of the starch out of the daytime heat indices. We'll still see numbers running from 105-110 in many areas along and east of I-35 on Monday and Tuesday, and these will likely require an extension of Heat Advisories into the first two days of the workweek. By Wednesday/Thursday, however, these values will come down a bit, with excessive readings becoming confined to more localized areas of eastern North Texas. All areas will still experience seasonably hot conditions through the week, however. Fire weather concerns will remain a tad elevated west of a Bowie to Lampasas line through Wednesday, thanks to afternoon relative humidities dipping into the 20-25% range. Near-surface winds shouldn't get too out of hand, but may gust at times into the 15-20 mph range across western North Texas Monday through Wednesday. Bradshaw && .AVIATION... /NEW/ /06z TAFs/ The main concern through the TAF period is convective chances near the terminals later this morning as thunderstorms move southward out of Oklahoma. Overall, am expecting a weakening trend with activity as it crosses the Red River, with activity expected to decay the farther south it progresses. Some VCSH has been included at DFW area terminals around daybreak through the early morning with perhaps some remnant elevated showers still in progress nearby. However, trends will need to be monitored for possible TS inclusion. In addition, convective outflow will likely affect wind directions temporarily, with a NE wind shift possible in the Metroplex through the same time period. A recovery to southerly flow should ensue by late morning with an erosion of lingering anvil cirrus though the day. VFR should prevail. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 102 81 101 80 / 20 20 5 5 0 Waco 78 104 79 103 77 / 0 5 0 0 0 Paris 76 96 77 96 77 / 30 30 10 5 0 Denton 77 101 79 101 79 / 20 20 5 5 0 McKinney 78 100 79 101 79 / 20 20 10 5 0 Dallas 79 102 81 101 80 / 20 20 5 0 0 Terrell 77 100 78 100 77 / 20 20 5 0 0 Corsicana 77 100 79 100 77 / 0 10 5 0 0 Temple 77 105 78 104 76 / 0 5 0 0 0 Mineral Wells 77 104 78 103 78 / 10 10 5 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Monday for TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 26/22
Hazardous Weather Outlook National Weather Service Fort Worth TX 1000 PM CDT Sat Jul 11 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-130300- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1000 PM CDT Sat Jul 11 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. A weakening complex of storms may affect parts of North Texas late tonight as it moves southward from Oklahoma. Some strong outflow winds are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Heat Advisory remains in effect through Monday evening. Very hot conditions are expected through early next week with temperatures reaching and exceeding 100 degrees. Afternoon heat index values will climb over 105 degrees across North and Central Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Forth Worth TX
Issued by National Weather Service Shreveport LA
243 AM CDT Sun Jul 12 2020
TXZ091-092-120830-
Cooke TX-Montague TX-
243 AM CDT Sun Jul 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Montague and central
Cooke Counties Until 330 AM CDT....
At 242 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM over
Leon, or 17 miles east of Nocona...MOVING southeast AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
Gainesville, Muenster, Lindsay and Valley View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3389 9745 3383 9746 3382 9738 3388 9733
3386 9733 3389 9731 3386 9726 3392 9721
3386 9717 3381 9721 3376 9719 3372 9711
3385 9709 3386 9706 3350 9711 3382 9774
3391 9759 3392 9749
TIME...MOT...LOC 0742Z 302DEG 27KT 3387 9744
99The Dallas/Ft Worth radar (KFWS), 43 km away, was scanning. The volume nearest the first event began at 08:25 UTC.
6 thunderstorm wind. Local standard time, as filed.
The DFW ASOS reported a wind gust of 61 mph.
The AFW ASOS reported a wind gust of 58 mph.
Several tree branches and a Crepe Myrtle five inches in diameter were reported down one mile east northeast of Garland Road and Buckner Boulevard.
The FTW ASOS reported a 59 mph wind gust.
A trained spotter measured a 66 mph wind gust using a Kestrel handheld anemometer.
The GKY ASOS reported a 59 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 905154, 905157, 905152, 905158, 905159, 905160.